Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 289, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 13, 2012, 4:37 PM CDT for Young County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 4:37 PM CDT (21:37 UTC)
- Expired
- Oct 13, 2012, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 101 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 1:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS54 KFWD 132137
SVRFWD
TXC503-132215-
/O.NEW.KFWD.SV.W.0289.121013T2137Z-121013T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
437 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN YOUNG COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES
WEST OF OLNEY...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OLNEY AROUND 455 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY EVENING FOR
NORTH CENTRAL TEXAS.
&&
LAT...LON 3341 9895 3340 9843 3329 9842 3319 9896
3340 9896
TIME...MOT...LOC 2137Z 249DEG 40KT 3335 9899
$$1 follow-up statement
721
WWUS54 KFWD 132151
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
451 PM CDT SAT OCT 13 2012
TXC503-132215-
/O.CON.KFWD.SV.W.0289.000000T0000Z-121013T2215Z/
YOUNG TX-
451 PM CDT SAT OCT 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN YOUNG COUNTY...
AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. IF YOU ARE IN THE PATH OF
THIS STORM...TAKE COVER IMMEDIATELY! THIS STORM WAS LOCATED 5 MILES
WEST OF OLNEY...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OLNEY AT 455 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTH CENTRAL TEXAS.
&&
LAT...LON 3341 9895 3340 9843 3329 9842 3319 9896
3340 9896
TIME...MOT...LOC 2151Z 249DEG 41KT 3336 9881
$$
CAVANAUGHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:53 PM CDT, 44 minutes earlier.
Area forecast discussion, Oct 13, 3:53 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 353 PM CDT SAT OCT 13 2012 .AVIATION... 355 PM WILL BACK UP TSRA TIMING WITH 21Z AMENDMENTS. PER HRRR AND TX TECH WRF...FEEL NOW THAT TSRA LINE WILL LIKELY MAKE SLOW EASTWARD PROGRESS UNTIL COLD FRONT CATCHES UP WITH THE DRY LINE/TROUGH. CANNOT RULE OUT CONVECTION AHEAD OF LINE...BUT CURRENT CLOUD/SHOWER ACTIVITY HAS LIMITED HEATING...CURRENTLY ABOUT 2-3 DEGREES BELOW CONVECTIVE TEMPERATURE WITH MAX HEATING ALREADY BEHIND US AND CLOUD COVER STILL FAIRLY EXTENSIVE. WEAK FORCING MAY WEAKEN THE INVERSION ENOUGH FOR A FEW TSRA TO FORM THIS EVENING AHEAD OF THE LINE. 84 && .PREV DISCUSSION... /ISSUED 303 PM CDT SAT OCT 13 2012/ SHORTWAVE THIS MORNING NOW TRACKING NORTHEAST ACROSS THE AREA AND HAS PRODUCED SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS MAINLY ALONG AND WEST OF INTERSTATE 35W/35E. WITH A RELATIVELY STRONG CAP THIS MORNING...THIS FIRST DISTURBANCE WILL ACT AS SOMEWHAT OF A PRIMER TO LIFT AND WEAKEN THE CAP IN ADVANCE OF THE LARGE SCALE ASCENT THAT IS NOW ENTERING NORTHWEST TEXAS. A PRE-FRONTAL TROUGH FROM JUST WEST OF WICHITA FALLS TO NEAR SWEETWATER WAS BECOMING ACTIVE THIS AFTERNOON WITH A FEW SUPERCELLS DEVELOPING IN THE VICINITY OF HASKELL AS OF THE PAST HOUR. WE EXPECT THE PACIFIC COLD FRONT FURTHER WEST OVER THE TEXAS PANHANDLE TO EVENTUALLY OVERTAKE THE PRE-FRONTAL TROUGH THROUGH THIS AFTERNOON WITH INCREASING STORMS ACROSS OUR FAR WESTERN COUNTIES BY MID-LATE AFTERNOON. CONVECTIVE TEMPERATURE IS AROUND 85 DEGREES PER THIS MORNINGS FWD SOUNDING AND AMDAR VAPOR AND WE ARE JUST A FEW DEGREES BELOW THAT. WITH THIS ALL IN MIND...OUR FIRST WATCH OF THE DAY HAS BEEN ISSUED ACROSS OUR NORTHWEST COUNTIES. TORNADO WATCH 661 IS IN EFFECT UNTIL 9 PM NORTHWEST OF AN EASTLAND...MINERAL WELLS...SAINT JO LINE. WE DO EXPECT THE SEVERE WEATHER THREAT TO RAMP UP ACROSS THE WESTERN HALF OF NORTH TEXAS IN THE 4-7 PM TIME FRAME...AS THE LARGE SCALE ASCENT APPROACHES FROM THE WEST. WITH MORE OF A CAP TO ERODE ACROSS NORTH TEXAS VERSUS OKLAHOMA...ITS LIKELY THE STORM MODE WILL BE MORE CELLULAR INITIALLY VERSUS A SOLID SQUALL LINE THAT IS EXPECTED FURTHER TO THE NORTH. MLCAPE NOW ACROSS THE WESTERN COUNTIES IS 1000-1500 J/KG WITH 0-3KM/0-1KM HELICITIES RANGING FROM 150-300 M2/S2 ACROSS THE WATCH AREA. THROW IN 0-6KM BULK SHEAR ON THE ORDER OF 45-50KTS INDICATES THAT WIND FIELDS WILL BE MORE THAN ENOUGH FOR THE ORGANIZATION OF STRONG TO SEVERE STORMS. INITIAL THREATS INTO EARLY EVENING WILL BE LARGE HAIL... DAMAGING WINDS AND THE POSSIBILITY OF A TORNADO WITH CELLS REMAINING DISCRETE. BY MID EVENING... A 40-50 KT LLJ WILL LIKELY CONGEAL STORMS INTO A LINEAR MCS...WHICH WILL MOVE SOUTH AND EAST OVERNIGHT AND SLOW DOWN. WE THINK THE GREATEST SEVERE WEATHER RISK WILL REMAIN ACROSS THE NORTHWEST HALF OF THE CWA...THEN BECOME MORE LOCALIZED WITH A POSSIBLE INCREASING HYDROLOGICAL SITUATION FOR OUR SOUTHEAST HALF OF THE CWA OVERNIGHT AND EARLY SUNDAY MORNING...THOUGH A VEERING LLJ OVERNIGHT SHOULD KEEP ANY FLOODING MINOR AND LOCALIZED. WE EXPECT THE PACIFIC FRONT TO CONTINUE ITS SOUTHEAST MIGRATION THROUGH THE MORNING HOURS SUNDAY AND LIKELY ENDING RAIN CHANCES ACROSS OUR CENTRAL AND SOUTHEAST TEXAS COUNTIES BY EARLY AFTERNOON. DRY AIR WILL THEN INFILTRATE INTO THE AREA BY SUNDAY EVENING AND INTO THE FIRST HALF OF THE WORK WEEK WITH HIGHS IN THE 80S AND LOWS IN THE 50S AND LOWER 60S. A WEAK SOUTHERN BRANCH SHORTWAVE TROUGH WILL MOVE ACROSS SOUTH TEXAS LATE TUESDAY INTO WEDNESDAY...BUT NOTHING IS EXPECTED ACROSS NORTH TEXAS OUTSIDE OF INCREASING SOUTH WINDS AND SOME MODIFIED MOISTURE RETURN BACK NORTH ACROSS MAINLY EAST TEXAS AND THE LOWER MISSISSIPPI VALLEY. ACCOMPANYING COLD FRONT WILL ARRIVE WEDNESDAY NIGHT INTO THURSDAY AND HAVE PUSHED BEST RAIN CHANCES TO THIS TIME PERIOD MAINLY EAST OF I-35. SEE ENOUGH FORCING WITH THE FRONT AND LAPSE RATES ALOFT FOR THE MENTION OF THUNDER WITH THIS FRONT. FOR THURSDAY AND FRIDAY...AN UPPER LOW DEEPENS OVER THE UPPER MIDWEST AND GREAT LAKES...HELPING TO KEEP A DRY AND COOL CONTINENTAL AIRMASS ACROSS NORTH TEXAS. AS THE UPPER LOW MOVES TOWARD NEW ENGLAND NEXT WEEKEND...WE SHOULD SEE AN UPPER RIDGE ESTABLISH OVER THE SOUTHERN PLAINS WITH A RETURN OF BREEZY SOUTH WINDS AND WARMER TEMPERATURES ONCE AGAIN. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 84 58 85 60 / 70 5 5 0 5 WACO, TX 69 84 55 84 57 / 70 30 5 5 5 PARIS, TX 65 82 54 83 55 / 60 10 5 0 0 DENTON, TX 62 83 52 85 55 / 70 5 0 0 5 MCKINNEY, TX 65 83 52 84 55 / 60 10 5 0 0 DALLAS, TX 67 83 59 86 61 / 60 10 5 0 5 TERRELL, TX 68 83 55 86 57 / 60 20 5 0 5 CORSICANA, TX 69 84 57 84 58 / 70 30 5 5 5 TEMPLE, TX 70 83 56 85 59 / 70 40 5 5 5 MINERAL WELLS, TX 58 86 54 84 55 / 70 5 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Oct 13, 2:50 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT SAT OCT 13 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 250 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH TEXAS THROUGH THIS EVENING...THOUGH HIGHEST COVERAGE WILL BE WEST OF A SHERMAN...DALLAS...TO LAMPASAS LINE LATER IN THE DAY. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS TO BETWEEN 60 AND 70 MPH...AND LARGE HAIL. THERE REMAINS A POSSIBILITY OF A FEW ISOLATED TORNADOES THROUGH MID EVENING WEST OF THE INTERSTATE 35 CORRIDOR AND NORTH OF INTERSTATE 20. STORM CHANCES WILL INCREASE AND OVERSPREAD ALL OF NORTH TEXAS THROUGH THE OVERNIGHT HOURS AS THIS SYSTEM MOVES EAST/SOUTHEAST. SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. LOCALIZED HEAVY RAIN IS ALSO A THREAT OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL LINGER SOUTH OF A GOLDTHWAITE TO ENNIS TO EMORY LINE SUNDAY MORNING. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORM CHANCES RETURN TO THE EASTERN HALF NORTH TEXAS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF NORTH TEXAS...ESPECIALLY WEST OF A LAMPASAS...TO DALLAS...TO SHERMAN LINE.
In the hours before
Special weather statement, Oct 13, 3:09 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT SAT OCT 13 2012
TXZ100-132045-
YOUNG TX-
309 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF OLNEY...MOVING NORTHEAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3341 9895 3340 9842 3300 9842 3295 9843
3296 9895 3325 9895 3326 9897 3340 9896
TIME...MOT...LOC 2009Z 221DEG 34KT 3338 9897Special weather statement, Oct 13, 3:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
357 PM CDT SAT OCT 13 2012
TXZ100-132130-
YOUNG TX-
357 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN YOUNG COUNTY
AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES EAST OF THROCKMORTON...MOVING NORTHEAST
AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3334 9896 3340 9896 3341 9895 3340 9846
3320 9874 3316 9896 3334 9897
TIME...MOT...LOC 2057Z 220DEG 34KT 3326 9894
CAVANAUGHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:09 PM CDT | Special Weather Statement | FWD | Young | 36 min |
| Oct 13, 3:57 PM CDT | Special Weather Statement | FWD | Young | 33 min |
| Oct 13, 4:56 PM CDT | Special Weather Statement | FWD | Milam | 34 min |
| Oct 13, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 35 min |
| Oct 13, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Oct 13, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Young | 61 min |
| Oct 13, 6:20 PM CDT | Tornado Warning | FWD | Montague | 25 min |
| Oct 13, 6:25 PM CDT | Special Weather Statement | FWD | Freestone | 35 min |
| Oct 13, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 53 min |
| Oct 13, 6:47 PM CDT | Tornado Warning | FWD | Young | 27 min |
| Oct 13, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.